Alert archive / Colorado / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 16, 2008, 4:10 PM MDT for Logan County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2008, 4:10 PM MDT (22:10 UTC)
- Expired
- Jul 16, 2008, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Logan County, CO
The radar
The Goodland radar (KGLD), 174 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2677 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 162210 FFWBOU COC075-170115- /O.NEW.KBOU.FF.W.0006.080716T2210Z-080717T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 410 PM MDT WED JUL 16 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 715 PM MDT * AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR FLEMING...OR 21 MILES EAST OF STERLING. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLEMING. DOPPLER RADAR ESTIMATES THAT AROUND 3 INCHES HAS FALLEN FROM THIS STORM IN THE LAST HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4077 10268 4060 10268 4059 10288 4077 10289 $$ RPK
4 follow-up statements
000 WGUS75 KBOU 162230 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 430 PM MDT WED JUL 16 2008 COC075-170115- /O.CON.KBOU.FF.W.0006.000000T0000Z-080717T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN CO- 430 PM MDT WED JUL 16 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR EAST CENTRAL LOGAN COUNTY... AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 4 MILES SOUTHEAST OF FLEMING...OR ABOUT 23 MILES EAST OF STERLING. THIS STORM WAS NEARLY STATIONARY. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLEMING. DOPPLER RADAR ESTIMATES THAT AROUND 4 INCHES OF RAIN HAS FALLEN FROM THIS STORM IN THE LAST 90 MINUTES. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS ESPECIALLY ALONG WILDHORSE CREEK. LAT...LON 4077 10268 4060 10268 4059 10288 4077 10289 $$ RPK
000 WGUS75 KBOU 162313 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 513 PM MDT WED JUL 16 2008 COC075-170115- /O.CON.KBOU.FF.W.0006.000000T0000Z-080717T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN CO- 513 PM MDT WED JUL 16 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR EAST CENTRAL LOGAN COUNTY... AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM 5 MILES SOUTH OF FLEMING...OR ABOUT 19 MILES EAST OF STERLING. THIS STORM WAS NEARLY STATIONARY. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLEMING. DOPPLER RADAR ESTIMATES THAT FROM 3 TO 4 INHES OF OF RAIN HAS FALLEN NEAR FLEMING THE PAST 2 HOURS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS ESPECIALLY ALONG WILDHORSE CREEK. LAT...LON 4077 10268 4060 10268 4059 10288 4077 10289 $$ RPK
000 WGUS75 KBOU 162359 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 559 PM MDT WED JUL 16 2008 COC075-170115- /O.CON.KBOU.FF.W.0006.000000T0000Z-080717T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN CO- 559 PM MDT WED JUL 16 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR EAST CENTRAL LOGAN COUNTY... AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN HAD ENDED OVER EAST CENTRAL LOGAN COUNTY. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLEMING. DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN FELL EARLIER NEAR FLEMING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS ESPECIALLY ALONG WILDHORSE CREEK AND FRENCHMAN CREEK. LAT...LON 4077 10268 4060 10268 4059 10288 4077 10289 $$ RPK
000 WGUS75 KBOU 170114 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 714 PM MDT WED JUL 16 2008 COC075-170123- /O.EXP.KBOU.FF.W.0006.000000T0000Z-080717T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN CO- 714 PM MDT WED JUL 16 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MDT FOR EAST CENTRAL LOGAN COUNTY... NO FURTHER REPORTS OF FLOODING HAVE BEEN RECEIVED SO THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4077 10268 4060 10268 4059 10288 4077 10289 $$ RPK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:30 PM MDT, 40 minutes earlier.
Area forecast discussion, Jul 16, 3:30 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT WED JUL 16 2008 .SHORT TERM...A LINE OF CONVERGENCE STRETCHING FROM NEAR MONUMENT OUT TO AKRON HAS INITIATED A BROKEN LINE OF THUNDERSTORMS THIS AFTERNOON. DEEPER SURFACE MOISTURE IS PRESENT TO THE SOUTHEAST OF THE LINE. CUMULUS CLOUDS HAVE ALSO DEVELOPED OVER THE MOUNTAINS... BUT SUBSIDENCE UNDER THE UPPER RIDGE SEEMS TO BE HOLDING A CAP ON FURTHER SHOWER DEVELOPMENT. OVERNIGHT...MORE MID-LEVEL MOISTURE WILL BE MOVING OVERHEAD FROM THE WEST...WITH PRECIPITABLE WATER VALUES ACROSS THE PLAINS CLIMBING ABOVE AN INCH...ACCORDING TO MODEL SOUNDINGS. LIGHTNING DETECTION THIS AFTERNOON SHOWS THUNDERSTORMS OVER SOUTHERN UTAH WHICH IS THE AIRMASS THAT WILL BE OVER THE STATE TOMORROW. PREVIOUS FORECASTS HAVE BEEN POINTING AT TOMORROW HAVING THE HIGHEST POPS OF THE WEEK...SO THERE IS NO NEED TO MAKE ANY CHANGES NOW. WITH INCREASED CLOUD COVER...HIGH TEMPERATURES SHOULD BE 10-15 DEGREES COOLER THAN THIS AFTERNOON. WITH THE SHOWERS FORMING UNDER THE NEARLY STATIONARY UPPER RIDGE THAT HAS BEEN IN PLACE ALL WEEK...WILL NEED TO WATCH OUT FOR SLOW MOVING STORMS AND POSSIBLY HEAVY RAINFALL. A FOCUSING MECHANISM...LIKE BOUNDARIES LEFT OVER FROM THIS AFTERNOONS CONVECTION MAY ALSO BECOME KEY PLAYERS IN TOMORROW AFTERNOONS WEATHER. FOR NOW WILL STICK WITH A BROAD BRUSH APPROACH...EXCEPT FOR A LITTLE MORE EMPHASIS OVER THE EASTERN TIER OF OUR ZONES. .LONG TERM...EXTENT OF CONVECTION TOMORROW EVENING WILL LIKELY DEPEND ON HOW MUCH MOISTURE CAN MAKE IT BACK ACROSS THE PLAINS LATE TOMORROW...AND THIS MAY VERY WELL HINGE ON AMOUNT OF CONVECTION/MCS OVER THE NORTH CENTRAL PLAINS TONIGHT AND ASSOCIATED OUTFLOW. AT THIS TIME...WILL KEEP THE HIGHEST POPS OVER THE EASTERN PLAINS WHERE DEEPEST MOISTURE SHOULD BE FOUND...WHILE 20-30% POPS ARE MORE REASONABLE OVER THE MOUNTAINS AND I-25 CORRIDOR WHERE MOISTURE DEPTH IS MORE QUESTIONABLE. THE GFS WOULD SUPPORT THE DRIER SOLUTION WHILE THE NAM IS WETTER...BUT SO FAR THIS SUMMER DRY IS DEFINITELY WINNING THE BATTLE. ANY STORMS THAT FIRE UP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL SINCE STORM MOVEMENT WILL ONLY BE AROUND 5-10 KNOTS...AND PRECIPITABLE WATER VALUES NEAR OR ABOVE 1 INCH OVER THE PLAINS. ON FRIDAY...MOISTURE MAY VERY WELL SCOUR BACK OUT OF THE FRONT RANGE WITH DAYTIME HEATING...WHILE DEEPEST MOISTURE AND MAIN THUNDERSTORM THREAT SHOULD HOLD OVER THE EASTERN PLAINS CLOSER TO LIMON AND AKRON. BY SATURDAY...HEAT AND DRY WILL RETURN IN NEARLY FULL FORCE AS WESTERLY FLOW ALOFT PUSHES IN MUCH DRIER AIR AND DOWNSLOPE FLOW. EXPECT TEMPS TO RISE BACK INTO THE MID TO UPPER 90S OVER A GOOD PORTION OF THE PLAINS PER FORECAST SOUNDINGS AND DRIER AIR. DONT SEE A WHOLE LOT OF CHANGE FOR SUNDAY EITHER WITH UPPER RIDGE POPPING BACK UP OVER THE CENTRAL ROCKIES. FOR THE FIRST HALF OF NEXT WEEK...MEDIUM RANGE MODELS DIVERGE RATHER CONSIDERABLY FOR A SUMMER TIME PATTERN. AT THIS TIME...ITS HARD TO ARGUE WITH PERSISTENCE OF A GENERALLY HOT AND DRY FORECAST WITH ONLY A SLIGHT CHANCE OF AFTERNOON/EVENING THUNDERSTORMS. && .AVIATION...VFR CONDS EXPECTED TO CONTINUE OVER DENVER METRO AREA OVERNIGHT. A BROKEN LINE OF THUNDERSTORMS ON THE EASTERN PLAINS THIS AFTERNOON WILL AFFECT THE SOUTHEAST GATES THROUGH ABOUT 03Z. AIRMASS WILL BEGIN STABILIZING AFTER 03Z WITH THUNDERSTORM ACTIVITY COMING TO AN END. ON THURSDAY...MID AND UPPER LEVEL MOISTURE WILL INCREASE OVER COLORADO FROM THE WEST. DAYTIME HEATING WILL THEN DE-STABILIZE THE AIRMASS AFTER 18Z WITH SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE DENVER METRO AREA. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/BARJENBRUCH
Hazardous weather outlook, Jul 16, 11:04 AM MDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1104 AM MDT WED JUL 16 2008 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TODAY...OVER THE FOOTHILLS SOUTH OF I-70 AND OVER THE PLAINS EAST OF A LINE FROM LIMON TO AKRON. THE THUNDERSTORMS WILL BE HIGH-BASED WITH GUSTY OUTFLOW WINDS AND LITTLE RAINFALL. BY THIS EVENING...SOME OF THE THUNDERSTORMS ON THE EASTERN PLAINS COULD BEGIN TO PRODUCE HEAVY RAIN. TODAYS AIRMASS IS DRY AND VERY WARM...WHICH WILL KEEP MOST OF NORTH CENTRAL AND NORTHEAST COLORADO FREE OF SHOWERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE BEST CHANCE OF THUNDERSTORMS DURING THIS PERIOD WILL OCCUR THURSDAY AND FRIDAY. THUNDERSTORMS THAT DEVELOP DURING THE AFTERNOON AND EVENING HOURS ARE EXPECTED TO BE SLOW MOVING AND CAPABLE OF PRODUCING HEAVY RAINFALL ALONG WITH A THREAT OF FLASH FLOODING. ENOUGH INSTABILITY WILL ALSO EXIST FOR A COUPLE OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. IT WILL TURN DRIER AND WARMER AGAIN FOR THE WEEKEND INTO EARLY NEXT WEEK...WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 31 min |
| Jul 16, 3:44 PM MDT | Areal Flood Advisory | BOU | Logan | 91 min |
| Jul 16, 4:43 PM MDT | Areal Flood Advisory | BOU | Logan | 92 min |
Nearby
Flash Flood Warnings in Colorado, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.